Alert archive / Arizona / Red Flag Warnings in 2008

Red Flag Warning 8, NWS Tucson, AZ

April 8, 2008

NWS Tucson, AZ issued this red flag warning at Apr 8, 2008, 1:30 PM MST. It took effect at Apr 9, 2008, 11:00 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2008, 1:30 PM MST (20:30 UTC)
In effect from
Apr 9, 2008, 11:00 AM MST
Expired
Apr 9, 2008, 7:00 PM MST
In force
8 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KTWC 082030
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
130 PM MST TUE APR 8 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM MST WEDNESDAY MORNING TO
7 PM MST WEDNESDAY EVENING FOR COCHISE...SOUTHERN GREENLEE AND
GRAHAM COUNTY SOUTH OF THE GILA RIVER...

.WINDS ARE EXPECTED TO INCREASE DURING THE DAY WEDNESDAY THROUGH
EARLY WEDNESDAY EVENING AS AN AREA OF LOW PRESSURE MOVES ACROSS
NORTHERN ARIZONA. WITH DRY CONDITIONS ALREADY IN PLACE AND MUCH OF
THE STATE IN HIGH TO VERY HIGH FIRE DANGER...A RED FLAG WARNING HAS
BEEN ISSUED FOR COCHISE...SOUTHERN GREENLEE...AND GRAHAM COUNTY
SOUTH OF THE GILA RIVER.

AZZ148-091200-
/O.UPG.KTWC.FW.A.0006.080409T1900Z-080410T0200Z/
/O.NEW.KTWC.FW.W.0008.080409T1800Z-080410T0200Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
130 PM MST TUE APR 8 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST WEDNESDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

AN AREA OF LOW PRESSURE WILL MOVE ACROSS NORTHERN ARIZONA
WEDNESDAY RESULTING IN A TIGHTENING OF THE PRESSURE GRADIENT
ACROSS SOUTHEAST ARIZONA. SUSTAINED 20-FOOT WINDS OF 15 TO 25 MPH
WITH GUSTS TO 40 MPH ARE EXPECTED FROM LATE WEDNESDAY MORNING INTO
EARLY EVENING BEFORE CALMING ACROSS GRAHAM...GREENLEE...COCHISE
AND SANTA CRUZ COUNTIES. RELATIVE HUMIDITY VALUES ARE ALSO
EXPECTED TO DROP BELOW CRITICAL LEVELS WEDNESDAY AFTERNOON BUT
REMAIN CONFINED TO SOUTHERN GREENLEE COUNTY...GRAHAM COUNTY SOUTH
OF THE GILA RIVER AND COCHISE COUNTY. AS A RESULT A RED FLAG
WARNING IS IN EFFECT FROM 11 AM MST TO 7 PM MST WEDNESDAY FOR PORTIONS OF
FIRE WEATHER ZONE 148 INCLUDING GRAHAM COUNTY SOUTH OF THE GILA
RIVER...SOUTHERN GREENLEE AND COCHISE COUNTY. THIS AREA OF LOW
PRESSURE WILL ALSO MOVE CLOSE ENOUGH TO BRING A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS WEDNESDAY ACROSS NORTHERN PORTIONS OF
GRAHAM AND GREENLEE COUNTIES. WITH DRY CONDITIONS IN PLACE AS
WELL AS THE HIGH TO VERY HIGH FIRE DANGER RATING...CAUTION SHOULD
STILL BE UTILIZED DURING THIS TIME ACROSS ALL OF SOUTHEAST
ARIZONA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

$$
4 follow-up statements
000 
WWUS85 KTWC 090843
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
143 AM MST WED APR 9 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM MST WEDNESDAY MORNING TO
7 PM MST WEDNESDAY EVENING FOR COCHISE...SOUTHERN GREENLEE AND
GRAHAM COUNTY SOUTH OF THE GILA RIVER...

.WINDS ARE EXPECTED TO INCREASE DURING THE DAY WEDNESDAY THROUGH
EARLY WEDNESDAY EVENING AS AN AREA OF LOW PRESSURE MOVES ACROSS
NORTHERN ARIZONA. WITH DRY CONDITIONS ALREADY IN PLACE AND MUCH
OF THE STATE IN HIGH TO VERY HIGH FIRE DANGER...A RED FLAG
WARNING HAS BEEN ISSUED FOR COCHISE...SOUTHERN GREENLEE...AND
GRAHAM COUNTY SOUTH OF THE GILA RIVER.

AZZ148-092145-
/O.CON.KTWC.FW.W.0008.080409T1800Z-080410T0200Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
143 AM MST WED APR 9 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING FOR COCHISE...SOUTHERN GREENLEE AND
GRAHAM COUNTY SOUTH OF THE GILA RIVER...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING. 

AN AREA OF LOW PRESSURE WILL MOVE ACROSS NORTHERN ARIZONA
WEDNESDAY RESULTING IN A TIGHTENING OF THE PRESSURE GRADIENT
ACROSS SOUTHEAST ARIZONA. SUSTAINED 20-FOOT WINDS OF 15 TO 25 MPH
WITH GUSTS TO 40 MPH ARE EXPECTED FROM LATE WEDNESDAY MORNING
INTO EARLY EVENING BEFORE CALMING ACROSS GRAHAM...GREENLEE...
COCHISE AND SANTA CRUZ COUNTIES. RELATIVE HUMIDITY VALUES ARE
ALSO EXPECTED TO DROP BELOW CRITICAL LEVELS WEDNESDAY AFTERNOON
BUT REMAIN CONFINED TO SOUTHERN GREENLEE COUNTY...GRAHAM COUNTY
SOUTH OF THE GILA RIVER AND COCHISE COUNTY. AS A RESULT A RED
FLAG WARNING IS IN EFFECT FROM 11 AM MST TO 7 PM MST WEDNESDAY
FOR PORTIONS OF FIRE WEATHER ZONE 148 INCLUDING GRAHAM COUNTY
SOUTH OF THE GILA RIVER...SOUTHERN GREENLEE AND COCHISE COUNTY.
THIS AREA OF LOW PRESSURE WILL ALSO MOVE CLOSE ENOUGH TO BRING A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WEDNESDAY ACROSS
NORTHERN PORTIONS OF GRAHAM AND GREENLEE COUNTIES. WITH DRY
CONDITIONS IN PLACE AS WELL AS THE HIGH TO VERY HIGH FIRE DANGER
RATING...CAUTION SHOULD STILL BE UTILIZED DURING THIS TIME ACROSS
ALL OF SOUTHEAST ARIZONA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

$$
000 
WWUS85 KTWC 091503 CCA
RFWTWC

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE TUCSON AZ
803 AM MST WED APR 9 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM MST THIS MORNING TO 7 PM 
MST THIS EVENING FOR COCHISE...SOUTHERN GREENLEE AND GRAHAM COUNTY 
SOUTH OF THE GILA RIVER...

.WINDS ARE EXPECTED TO INCREASE TODAY THROUGH EARLY THIS EVENING
AS AN AREA OF LOW PRESSURE MOVES ACROSS NORTHERN ARIZONA. WITH DRY
CONDITIONS ALREADY IN PLACE AND MUCH OF THE STATE IN HIGH TO VERY
HIGH FIRE DANGER...A RED FLAG WARNING HAS BEEN ISSUED FOR
COCHISE...SOUTHERN GREENLEE...AND GRAHAM COUNTY SOUTH OF THE GILA
RIVER.

AZZ148-092145-
/O.CON.KTWC.FW.W.0008.080409T1800Z-080410T0200Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
803 AM MST WED APR 9 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 
PM MST THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING. 

AN AREA OF LOW PRESSURE WILL MOVE ACROSS NORTHERN ARIZONA
TODAY RESULTING IN A TIGHTENING OF THE PRESSURE GRADIENT ACROSS
SOUTHEAST ARIZONA. SUSTAINED 20-FOOT WINDS OF 15 TO 25 MPH WITH
GUSTS TO 40 MPH ARE EXPECTED LATE THIS MORNING INTO EARLY
EVENING BEFORE CALMING ACROSS GRAHAM...GREENLEE... COCHISE AND
SANTA CRUZ COUNTIES. RELATIVE HUMIDITY VALUES ARE ALSO EXPECTED TO
DROP BELOW CRITICAL LEVELS THIS AFTERNOON BUT REMAIN CONFINED
TO SOUTHERN GREENLEE COUNTY...GRAHAM COUNTY SOUTH OF THE GILA
RIVER AND COCHISE COUNTY. AS A RESULT A RED FLAG WARNING IS IN
EFFECT FROM 11 AM MST TO 7 PM MST TODAY FOR PORTIONS OF FIRE
WEATHER ZONE 148 INCLUDING GRAHAM COUNTY SOUTH OF THE GILA
RIVER...SOUTHERN GREENLEE AND COCHISE COUNTY. THIS AREA OF LOW
PRESSURE WILL ALSO MOVE CLOSE ENOUGH TO BRING A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS THIS AFTERNOON ACROSS PORTIONS OF
GRAHAM AND GREENLEE COUNTIES. WITH DRY CONDITIONS IN PLACE AS WELL
AS THE HIGH TO VERY HIGH FIRE DANGER RATING...CAUTION SHOULD STILL
BE UTILIZED DURING THIS TIME ACROSS ALL OF SOUTHEAST ARIZONA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA.


$$
000 
WWUS85 KTWC 092048
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
148 PM MST WED APR 9 2008

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING FOR
COCHISE COUNTY...

...RED FLAG WARNING IN EFFECT 11 AM MST THURSDAY TO 7 PM MST
THURSDAY FOR GRAHAM...GREENLEE AND COCHISE COUNTIES...

.GUSTY WINDS WILL CONTINUE INTO THE EARLY EVENING AS AN AREA
OF LOW PRESSURE MOVES ACROSS ARIZONA. WITH DRY CONDITIONS ALREADY IN
PLACE AND MUCH OF THE STATE IN HIGH TO VERY HIGH FIRE DANGER...A
RED FLAG WARNING CONTINUES UNTIL 7 PM MST FOR COCHISE COUNTY. AS
THIS LOW PRESSURE MOVES EAST...GUSTY NORTHWESTERLY FLOW AND DRY
CONDITIONS ARE EXPECTED THURSDAY RESULTING IN A RED FLAG WARNING
FROM 11 AM MST THURSDAY TO 7 PM MST THURSDAY FOR GRAHAM...GREENLEE AND
COCHISE COUNTIES.

AZZ148-101200-
/O.NEW.KTWC.FW.W.0009.080410T1800Z-080411T0200Z/
/O.CON.KTWC.FW.W.0008.000000T0000Z-080410T0200Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
148 PM MST WED APR 9 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY FOR
GRAHAM...GREENLEE AND COCHISE COUNTIES. A RED FLAG WARNING REMAINS IN
EFFECT UNTIL 7 PM MST THIS EVENING FOR COCHISE COUNTY.

AN AREA OF LOW PRESSURE MOVING ACROSS ARIZONA THIS AFTERNOON
CONTINUES TO RESULT IN GUSTY WINDS AND LOW RELATIVE HUMIDITY
VALUES PARTICULARLY ACROSS COCHISE COUNTY. AS A RESULT A RED FLAG
WARNING CONTINUES THROUGH 7 PM MST THIS EVENING FOR PORTIONS OF
FIRE WEATHER ZONE 148 INCLUDING COCHISE COUNTY. AS THIS LOW
PRESSURE MOVES EAST...GUSTY NORTHWESTERLY FLOW AND LOW RELATIVE
HUMIDITY IS EXPECTED ACROSS EASTERN FIRE WEATHER ZONE 148. THEREFORE...A
RED FLAG WARNING IS IN EFFECT FROM 11 AM MST TO 7 PM MST THURSDAY
FOR GRAHAM...GREENLEE AND COCHISE COUNTIES. WITH DRY CONDITIONS IN
PLACE AS WELL AS THE HIGH TO VERY HIGH FIRE DANGER
RATING...CAUTION SHOULD STILL BE UTILIZED DURING THIS TIME ACROSS
ALL OF SOUTHEAST ARIZONA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

$$

AZZ146-101200-
/O.NEW.KTWC.FW.W.0009.080410T1800Z-080411T0200Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-
148 PM MST WED APR 9 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY FOR
GRAHAM AND GREENLEE COUNTIES. 

AN AREA OF LOW PRESSURE NOW OVER ARIZONA WILL MOVE EAST TONIGHT
INTO THURSDAY RESULTING IN GUSTY NORTHWESTERLY FLOW DURING THE DAY
THURSDAY. SUSTAINED 20-FOOT WINDS OF 15 TO 25 MPH ARE EXPECTED
FROM LATE THURSDAY MORNING CONTINUING INTO EARLY THURSDAY EVENING.
THESE STRONG WINDS WILL WILL COMBINE WITH LOW RELATIVE HUMIDITY
VALUES ACROSS FIRE WEATHER ZONE 146. THEREFORE...A RED FLAG
WARNING IS IN EFFECT FROM 11 AM MST TO 7 PM MST THURSDAY FOR FIRE
WEATHER ZONE 146 INCLUDING GRAHAM AND GREENLEE COUNTIES. WITH DRY
CONDITIONS IN PLACE AS WELL AS THE HIGH TO VERY HIGH FIRE DANGER
RATING...EXTREME CAUTION SHOULD STILL BE UTILIZED DURING THIS
TIME.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING TODAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

$$
000 
WWUS85 KTWC 100203
RFWTWC

RED FLAG WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
703 PM MST WED APR 9 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
THURSDAY DUE TO STRONG AND GUSTY NORTHWEST WINDS...LOW RELATIVE
HUMIDITIES AND A HIGH TO VERY HIGH FIRE DANGER RATING FOR FIRE
WEATHER ZONE 146 AND EASTERN FIRE WEATHER ZONE 148. THIS INCLUDES 
GRAHAM...GREENLEE AND COCHISE COUNTIES...
...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR COCHISE  
COUNTY...

AZZ148-101400-
/O.EXP.KTWC.FW.W.0008.000000T0000Z-080410T0200Z/
/O.CON.KTWC.FW.W.0009.080410T1800Z-080411T0200Z/
ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
703 PM MST WED APR 9 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
THURSDAY FOR GRAHAM...GREENLEE AND COCHISE COUNTIES...
...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR COCHISE  
COUNTY...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR
COCHISE COUNTY. A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM
MST THURSDAY.

THE WEATHER DISTURBANCE THAT BROUGHT STRONG AND GUSTY WINDS TO
COCHISE COUNTY TODAY WILL CONTINUE TO PUSH EAST OVERNIGHT TONIGHT.
ALTHOUGH THE WINDS IN THE VALLEYS WILL SLOWLY TAPER OFF THIS
EVENING...BREEZY WEST WINDS WILL PERSIST IN THE HIGHER ELEVATIONS
THROUGH DAYBREAK. HOWEVER...RELATIVE HUMIDITY VALUES HAVE STARTED
THEIR RECOVERY THIS EVENING...AND ARE NOW SITUATED ABOVE THE 15
PERCENT THRESHOLD. THEREFORE...THE RED FLAG WARNING IN EFFECT FOR
COCHISE COUNTY THIS EVENING HAS BEEN ALLOWED TO EXPIRE AT 7 PM
MST.

HOWEVER...THE BACK SIDE OF THIS DISTURBANCE WILL STILL EXTEND
ACROSS FAR SOUTHEAST ARIZONA THURSDAY...RESULTING IN STRONG AND
GUSTY SUSTAINED 20-FOOT WINDS OUT OF THE NORTHWEST AT 15 TO 25 MPH
WITH GUSTS TO 35 MPH ACROSS THE EASTERN PORTIONS OF FIRE WEATHER
148 INCLUDING GRAHAM...GREENLEE AND COCHISE COUNTIES. ALTHOUGH
SOME AREAS RECEIVED LIGHT RAIN FROM THIS SYSTEM WEDNESDAY...THE
AIRMASS WILL REMAIN QUITE DRY WITH RELATIVE HUMIDITIES EXPECTED
TO DIP INTO THE SINGLE DIGITS TO LOWER TEENS BY 11 AM MST. THE
COMBINATION OF THESE WINDS...LOW RELATIVE HUMIDITIES AND A HIGH TO
VERY HIGH FIRE DANGER RATING HAS RESULTED IN A RED FLAG WARNING
FOR GRAHAM...GREENLEE AND COCHISE COUNTIES FROM 11 AM MST THURSDAY
MORNING UNTIL 7 PM MST THURSDAY EVENING.

WITH DRY CONDITIONS IN PLACE AS WELL AS THE HIGH TO VERY HIGH
FIRE DANGER RATING...CAUTION SHOULD STILL BE UTILIZED DURING THIS
TIME ACROSS ALL OF SOUTHEAST ARIZONA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING THURSDAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

$$

AZZ146-101400-
/O.CON.KTWC.FW.W.0009.080410T1800Z-080411T0200Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-
703 PM MST WED APR 9 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
THURSDAY FOR NORTHERN GRAHAM AND GREENLEE COUNTIES...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
THURSDAY FOR NORTHERN GRAHAM AND GREENLEE COUNTIES. 

THE WEATHER DISTURBANCE THAT BROUGHT STRONG AND GUSTY WINDS TO
NORTHERN GRAHAM AND GREENLEE COUNTIES TODAY WILL CONTINUE TO PUSH
EAST OVERNIGHT TONIGHT. HOWEVER...THE BACK SIDE OF THIS DISTURBANCE
WILL STILL EXTEND ACROSS FAR SOUTHEAST ARIZONA THURSDAY...RESULTING
IN STRONG AND GUSTY SUSTAINED 20-FOOT WINDS OUT OF THE NORTHWEST
AT 15 TO 25 MPH WITH GUSTS TO 35 MPH ACROSS FIRE WEATHER ZONE 146 
INCLUDING NORTHERN GRAHAM AND GREENLEE COUNTIES NORTH OF THE GILA
RIVER. ALTHOUGH SOME AREAS RECEIVED LIGHT RAIN FROM THIS SYSTEM
WEDNESDAY...THE AIRMASS WILL REMAIN QUITE DRY WITH RELATIVE
HUMIDITIES EXPECTED TO DIP INTO THE SINGLE DIGITS TO LOWER TEENS
BY 11 AM MST. THE COMBINATION OF THESE WINDS...LOW RELATIVE
HUMIDITIES AND A HIGH TO VERY HIGH FIRE DANGER RATING HAS RESULTED
IN A RED FLAG WARNING FOR GRAHAM...GREENLEE AND COCHISE COUNTIES
FROM 11 AM MST THURSDAY MORNING UNTIL 7 PM MST THURSDAY EVENING.

WITH DRY CONDITIONS IN PLACE AS WELL AS THE HIGH TO VERY HIGH
FIRE DANGER RATING...CAUTION SHOULD STILL BE UTILIZED DURING THIS
TIME ACROSS ALL OF SOUTHEAST ARIZONA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING THURSDAY FOR PORTIONS OF SOUTHEAST
ARIZONA.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 8, 9:10 AM MST, 4 hours 20 minutes earlier.

Area forecast discussion, Apr 8, 9:10 AM MST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
910 AM MST TUE APR 8 2008

.SYNOPSIS...WEAK HIGH PRESSURE ALOFT WILL RESULT IN WARM AND DRY
CONDITIONS TODAY. A STRONG PACIFIC LOW PRESSURE SYSTEM WILL MOVE
ACROSS ARIZONA WEDNESDAY. THIS SYSTEM WILL BRING BREEZY TO WINDY
CONDITIONS AND COOLER TEMPERATURES TO SOUTHEAST ARIZONA...ALONG WITH
A SLIGHT CHANCE OF SHOWERS TO THE WHITE MOUNTAINS. STRONG HIGH
PRESSURE ALOFT WILL BRING A WARMING TREND FRIDAY THROUGH THE
UPCOMING WEEKEND.

&&

.DISCUSSION...CLEAR SKIES PREVAIL ACROSS SE AZ THIS MORNING ALONG
WITH LIGHT SURFACE WINDS. VERY DRY SURFACE REGIME WITH DEWPOINTS
VALID 16Z IN THE UPPER TEENS-20S. 08/12Z KTWC SOUNDING REFLECTED A
VERY DRY PROFILE WITH PRECIP WATER VALUE NEAR 0.25 INCH. WLY FLOW
PREVAILED THROUGHOUT MUCH OF THE COLUMN. 08/12Z UPPER AIR PLOTS
INDICATED LOW AMPLITUDE RIDGE OVER THE SWRN CONUS WITH DEEP TROUGHS
OFF THE PACIFIC NW COAST AND OVER SERN CANADA. MODERATE-STRONG WLY/
SWLY FLOW PREVAILED OVER SRN AZ.

DRY CONDITIONS TO OCCUR TODAY WITH THE BULK OF HIGH-LEVEL MOISTURE
EXPECTED TO REMAIN NORTH OF THIS FORECAST AREA RESULTING IN ABUNDANT
SUNSHINE AND ABOVE NORMAL TEMPERATURES. TROUGH ALONG THE WEST COAST
PROGGED TO DEEPEN OVER THE GREAT BASIN AND SWRN CONUS TONIGHT AND
WED. ASSOCIATED COLD FRONT EXPECTED TO MOVE EWD ACROSS THIS FORECAST
AREA WED MORNING. MAIN IMPACT ON SE AZ WED WILL BE BREEZY TO WINDY
CONDITIONS...COOLER TEMPS...AND A SLIGHT CHANCE OF SHOWERS WITH A
FEW THUNDERSTORMS MAINLY ACROSS THE WHITE MOUNTAINS. TROUGH TO
DEEPEN FURTHER ACROSS THE CENTRAL ROCKIES/PLAINS REGION WED NIGHT
AND THUR. SLIGHT CHANCE OF SHOWERS WED EVENING ACROSS THE WHITE
MOUNTAINS WITH DRY CONDITIONS ELSEWHERE...THEN DRY AREAWIDE LATE WED
NIGHT AND THUR AS FLOW ALOFT BECOMES INCREASINGLY NWLY.

THEREAFTER...SOME DIFFERENCES EXIST BETWEEN THE GFS AND ECMWF
SOLUTIONS REGARDING EVOLUTION OF ERN PACIFIC/WRN CONUS RIDGE. 08/06Z
GFS MORE PROGRESSIVE WITH RIDGE AXIS VERSUS 08/00Z ECMWF SOLUTION.
EITHER WAY VERY DRY REGIME TO PREVAIL ACROSS SE AZ THIS WEEKEND
AND EARLY NEXT WEEK.

ABOVE NORMAL DAYTIME TEMPS TODAY...THEN COOLER WED DUE TO INFLUENCE
OF SURFACE COLD FRONT AND UPPER TROUGH. WARMER BY FRI THEN INHERITED
MAX TEMPS INDICATE MUCH ABOVE NORMAL DAYTIME TEMPS THIS WEEKEND AND
EARLY NEXT WEEK.

&&

.FIRE WEATHER...SOUTHEASTERN COCHISE COUNTY MAY APPROACH RED FLAG
CONDITIONS BRIEFLY THIS AFTERNOON. HOWEVER...THE DURATION AND AREAL
COVERAGE WILL BE TOO LIMITED TO WARRANT A RED FLAG WARNING. A STRONG
PACIFIC LOW PRESSURE SYSTEM WILL MOVE ACROSS SOUTHEAST ARIZONA
WEDNESDAY. THIS SYSTEM WILL BRING STRONG AND GUSTY WINDS WEDNESDAY
AFTERNOON INTO EARLY WEDNESDAY EVENING. THE STRONGEST WINDS ARE
EXPECTED ACROSS GREENLEE...GRAHAM...SANTA CRUZ AND COCHISE COUNTIES
WHERE SUSTAINED 20-FOOT WINDS OF 15-25 MPH WITH GUSTS TO 35-40 MPH
WILL OCCUR. DRY AIR WILL BE IN PLACE WEDNESDAY RESULTING IN RELATIVE
HUMIDITY VALUES BELOW 15 PERCENT. THUS...A FIRE WEATHER WATCH HAS
BEEN ISSUED FOR FIRE WEATHER ZONE 148 WEDNESDAY AFTERNOON AND EARLY
WEDNESDAY EVENING. ALTHOUGH THE WIND SPEEDS ARE EXPECTED TO MEET RED
FLAG CRITERIA ACROSS FIRE WEATHER ZONE 146...RELATIVE HUMIDITIES ARE
FORECAST AT THIS TIME TO REMAIN ABOVE 15 PERCENT.

&&

.AVIATION...MOSTLY CLEAR SKIES INTO TONIGHT WITH ANY CLOUDS OF
SIGNIFICANCE AT OR ABOVE 20K FT AGL. SURFACE WINDS SWLY/WLY 12-22
KTS THIS AFTERNOON WITH GUSTS OF 22-30 KNOTS. WINDS SLY 5-15 KTS
TONIGHT THEN WLY 15-30 KTS WITH GUSTS TO 35-40 KTS ESPECIALLY EAST
OF KTUS WEDNESDAY. SLIGHT CHANCE OF SHRA/TSRA ACROSS THE WHITE
MOUNTAINS WEDNESDAY WITH AREAS OF BLDU EAST OF KTUS. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH WEDNESDAY
     AFTERNOON AND EVENING FOR ERN/SRN SECTIONS OF FIRE WEATHER
     ZONE 148.

WEATHER.GOV/TUCSON
Hazardous weather outlook, Apr 8, 6:15 AM MST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
615 AM MST TUE APR 8 2008

AZZ030-034-035-091315-
UPPER GILA RIVER VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
615 AM MST TUE APR 8 2008

...FIRE WEATHER WATCH IN EFFECT FOR WEDNESDAY AFTERNOON AND
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED FOR TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AN AREA OF LOW PRESSURE WILL MOVE ACROSS NORTHERN ARIZONA WEDNESDAY
RESULTING IN A TIGHTENING OF THE PRESSURE GRADIENT ACROSS SOUTHEAST
ARIZONA. THIS WILL RESULT IN ANOTHER BREEZY TO WINDY DAY ACROSS
SOUTHEAST ARIZONA WEDNESDAY...WITH SUSTAINED SOUTHWEST 20-FOOT WINDS
OF 15 TO 25 MPH WITH OCCASIONAL GUSTS TO 40 MPH IN THE AFTERNOON AND
EARLY EVENING. ALTHOUGH THE STRONG WINDS ARE EXPECTED TO BE
WIDESPREAD...RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN ABOVE
CRITICAL THRESHOLDS ACROSS GRAHAM COUNTY NORTH OF THE GILA RIVER.

THE COMBINATION OF THESE STRONG WEST TO SOUTHWEST WINDS...A DRY
AIRMASS IN PLACE ACROSS THE AREA RESULTING IN LOW AFTERNOON AND
EARLY EVENING RELATIVE HUMIDITIES...AS WELL AS A HIGH TO VERY HIGH
FIRE DANGER RATING HAVE RESULTED IN A FIRE WEATHER WATCH CONTINUING
FOR WEDNESDAY AFTERNOON AND EVENING FOR COCHISE...SANTA CRUZ...
SOUTHERN GREENLEE AND GRAHAM COUNTY SOUTH OF THE GILA RIVER.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Red Flag Warnings in Arizona, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.